hip and leg pain after chemo

clr129
clr129 Member Posts: 10
I finished 6 rounds of chemo April 5, 2012. A week later I began to feel pain all over and now it is getting worse. Especially in my hips, buttocks and knees. I thought it was because I hadn't worked out, but the pain is waking me in the middle of the night. Even my hands hurt to make a fist. Is anyone going through this? If so, what did you do to get better?

Comments

  • LizGrrr
    LizGrrr Member Posts: 124
    Bone pain
    My bone pain is usually confined to the two weeks post-chemo. Hydrocodone did nothing for me. Tylenol 650 is helpful, and Tramadol is too (but constipating).

    Have you talked to your doc?

    Liz in Dallas
  • light42day
    light42day Member Posts: 62
    LizGrrr said:

    Bone pain
    My bone pain is usually confined to the two weeks post-chemo. Hydrocodone did nothing for me. Tylenol 650 is helpful, and Tramadol is too (but constipating).

    Have you talked to your doc?

    Liz in Dallas

    Bone pain
    I had the bone pain mostly in my knees and lower legs. I usually started on day 3 after chemo and lasted 3 or 4 days. Have you had the pain before with your other rounds? I only had 3 rounds and I know that the effects are cummulative the more you have. I took Advil every 4 to 6 hours and that seemed to help some. The pain also kept me up on some nights. Have you tried L-Glutamine powder? That seems to help, too.

    I hope it gets better. That pain isn't fun at all. Will pray for healing for you!
  • sunflash
    sunflash Member Posts: 197

    Bone pain
    I had the bone pain mostly in my knees and lower legs. I usually started on day 3 after chemo and lasted 3 or 4 days. Have you had the pain before with your other rounds? I only had 3 rounds and I know that the effects are cummulative the more you have. I took Advil every 4 to 6 hours and that seemed to help some. The pain also kept me up on some nights. Have you tried L-Glutamine powder? That seems to help, too.

    I hope it gets better. That pain isn't fun at all. Will pray for healing for you!

    I had the same pain during
    I had the same pain during chemo, in my legs, hips, and knees. I remember having to pull myself up from a sitting position from the floor so as not to put stress on my knees.
    It slowly went away.....I started going back to the gym when my treatment was over and walked on the treadmill. I think that helped the most.

    I even had the pain in my hand and couldn't make a fist either! It was especially bad in my left hand...don't know why. But that has gone too.

    I'm praying that your bone pain subsides soon. If it continues too long I'd talk to the doctor about it.

    Sending hugs!
  • Mdotsie47
    Mdotsie47 Member Posts: 28
    sunflash said:

    I had the same pain during
    I had the same pain during chemo, in my legs, hips, and knees. I remember having to pull myself up from a sitting position from the floor so as not to put stress on my knees.
    It slowly went away.....I started going back to the gym when my treatment was over and walked on the treadmill. I think that helped the most.

    I even had the pain in my hand and couldn't make a fist either! It was especially bad in my left hand...don't know why. But that has gone too.

    I'm praying that your bone pain subsides soon. If it continues too long I'd talk to the doctor about it.

    Sending hugs!

    Chemo bone pain
    I have just finished the fourth of scheduled six rounds of carboplatin and paclitaxel. I also get zometa with these because my uterine cancer spread into my ribs. My bone pain starts in my legs and hips on the third day after treatment, and lasts for a week. It spreads into my shoulders, arms and hands. It's severe misery for about a week. I have a heating pad the full length of my body that Is most helpful. It's under my sheet and I just sleep on it, turning it up and down as needed. The worst part of the pain for me is that it takes away my enjoyment of walking for exercise. I keep reading that I should walk every day but it is so hard to motivate myself when everything hurts. I just want to curl up and sleep!
  • Kathleen7
    Kathleen7 Member Posts: 1
    Mdotsie47 said:

    Chemo bone pain
    I have just finished the fourth of scheduled six rounds of carboplatin and paclitaxel. I also get zometa with these because my uterine cancer spread into my ribs. My bone pain starts in my legs and hips on the third day after treatment, and lasts for a week. It spreads into my shoulders, arms and hands. It's severe misery for about a week. I have a heating pad the full length of my body that Is most helpful. It's under my sheet and I just sleep on it, turning it up and down as needed. The worst part of the pain for me is that it takes away my enjoyment of walking for exercise. I keep reading that I should walk every day but it is so hard to motivate myself when everything hurts. I just want to curl up and sleep!

    Hip and lower back pain
    I stared chemotherapy (taxotere, carboplatin, and herceptin) on April 1 of this year for breast cancer and finished the scheduled 6 cycles two weeks ago (July 30). In mid-June my left hip started hurting and steadily got worse over the next few weeks to the point that walking and bending over were almost impossible. A steroid injection to the ileosacral joint had no real effect, nor did a dose-pack of prednisone a couple of weeks later. Aquatic therapy did seem to help and after about 6 sessions, the pain was almost gone. That was around the first of August. Then a few days later, my right hip became extremely painful and I am again very limited in my movement. I'm taking prescription oxycodone (5 mg + 325 mg acetaminophen) every 6 hours and 800 mg of ibuprofen, also every 6 hours, and the combination knocks the pain down just enough to be able to hobble around my house. I didn't realize there might be a cause-and-effect relationship with the chemotherapy drugs until I found this thread. Sigh. I am continuing the aquatic therapy and hoping for the best...
  • LizGrrr
    LizGrrr Member Posts: 124
    Post-treatment aches and pains
    My last chemo was 10 weeks ago and int he past couple of weeks I've felt old beyond my years - my hips and feet knees protest when I stand up. Not so much that I need medication, but enough that it concerns me. Will mention it to my onco when I have a follow up appointment next month

    Liz in Dallas
  • Sarads
    Sarads Member Posts: 5
    edited September 2020 #8
    This has happened to me also,

    This has happened to me also,  noticed this while in Chemo treatment was my upper right theigh/ hip area.

    Off of Treatment now but CT Scan shown a scar by my hip, now soon go on Avstiin for awhile than CT scan.  Pray for everyone..

  • ConnieSW
    ConnieSW Member Posts: 1,613 Member
    edited September 2020 #9
    I remember Liz

    Wish I knew how she's doing. She was a very spirited lady.

  • ConnieSW
    ConnieSW Member Posts: 1,613 Member
    edited September 2020 #10
    I remember Liz

    if I remember correctly, she was a victim of morcellation.